Alert archive / Utah / Red Flag Warnings in 2008
Red Flag Warning 10, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at May 8, 2008, 2:33 PM MDT. It took effect at May 9, 2008, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2008, 2:33 PM MDT (20:33 UTC)
- In effect from
- May 9, 2008, 2:00 PM MDT
- Expired
- May 9, 2008, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 082033 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 233 PM MDT THU MAY 8 2008 UTZ439-440-091200- /O.UPG.KSLC.FW.A.0005.080509T2000Z-080510T0300Z/ /O.NEW.KSLC.FW.W.0010.080509T2000Z-080510T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 233 PM MDT THU MAY 8 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY FOR GUSTY WIND AND LOW HUMIDITY IN FIRE WEATHER ZONES 439 AND 440... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE WARNING INCLUDES UTAHS DIXIE...ZION CANYON AND SOUTH CENTRAL UTAH BELOW 6500 FEET. SOUTHWEST WINDS ARE EXPECTED TO INCREASE ON FRIDAY WITH SUSTAINED SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH DURING THE AFTERNOON. HUMIDITY IS FORECAST TO DECREASE TO LEVELS NEAR OR JUST BELOW 15 PERCENT AND CREATE CRITICAL FIRE WEATHER CONDITIONS FOR THE DRY FUELS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS85 KSLC 090943 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 343 AM MDT FRI MAY 9 2008 UTZ439-440-092200- /O.CON.KSLC.FW.W.0010.080509T2000Z-080510T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 343 AM MDT FRI MAY 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE WARNING INCLUDES UTAHS DIXIE...ZION CANYON AND PORTIONS OF SOUTH CENTRAL UTAH BELOW 6500 FEET. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON. IN ADDITION...HUMIDITIES ARE EXPECTED TO FALL BELOW 15 PERCENT ACROSS THE WARNED AREA THIS AFTERNOON. GUSTY WINDS COMBINED WITH LOW HUMIDITIES WILL CREATE SEVERE FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHWEST AND SOUTH CENTRAL UTAH THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 092031 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 231 PM MDT FRI MAY 9 2008 UTZ439-440-100300- /O.CON.KSLC.FW.W.0010.000000T0000Z-080510T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 231 PM MDT FRI MAY 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND IN FIRE WEATHER ZONES 439 AND 440... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS INCLUDES UTAHS DIXIE...ZION CANYON AND SOUTH CENTRAL UTAH BELOW 6500 FEET. SOUTHERLY WINDS AT SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH AND HUMIDITY AT OR JUST BELOW 15 PERCENT WILL CONTINUE THROUGH EARLY THIS EVENING. THIS WILL CREATE SEVERE FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHWEST AND SOUTH CENTRAL UTAH INTO THIS EVENING. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 8, 10:06 AM MDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 8, 10:06 AM MDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1006 AM MDT THU MAY 8 2008 .SYNOPSIS...DRIER CONDITIONS WILL PREVAIL TODAY AS A STORM SYSTEM MOVES EAST OF THE STATE THIS AFTERNOON. THE NEXT STORM SYSTEM WILL IMPACT THE AREA FRIDAY NIGHT AND SATURDAY...FOLLOWED BY HIGH PRESSURE ALOFT FOR THE LATTER HALF OF THE COMING WEEKEND. && .DISCUSSION...CLOUDS ARE HEADING EAST OF THE AREA THIS MORNING AS THE STORM SYSTEM THAT MOVED THROUGH THE STATE YESTERDAY EXITS. A FEW PRECIP ECHOES REMAIN OVER THE FAR SOUTH IN ASSOCIATION WITH THE COLD FRONT...BUT THESE SHOULD DISSIPATE AS THE BOUNDARY CONTINUES TO WEAKEN. A WEAK SHORTWAVE BEHIND THE MAIN SYSTEM IS ALLOWING SOME SHALLOW INSTABILITY TO REMAIN OVER THE NORTH...BUT THIS IS NOT PRODUCING MUCH MORE THAN SOME TOWERING CUMULUS. WITH WEAK UPPER RIDGING MOVING IN BY LATER THIS AFTERNOON...THE SUPPORT FOR THIS WILL DIMINISH. OTHERWISE...SUNSHINE AND A WARMING AIRMASS WILL ALLOW TEMPERATURES TO WARM TO AROUND SEASONAL NORMALS TODAY. THE BREAK IN THE ACTION LOOKS TO BE SHORT LIVED AS THE MODELS REMAIN IN GOOD AGREEMENT ABOUT THE NEXT WAVE...WHICH WILL MOVE THROUGH THE STATE TOMORROW. RUNS THIS MORNING DO NOT INDICATE QUITE AS STRONG AS A SYSTEM AS THEY DID YESTERDAY...AND SEEM TO BE A BIT FARTHER NORTH WITH THE TRACK OF THE WAVE. THUS...PRECIPITATION LOOKS LIKE IT WILL BE GENERALLY CONFINED TO NORTHERN AND CENTRAL UTAH. THE WAVE AND ASSOCIATED COLD FRONT ARE EXPECTED TO NOSE INTO THE STATE FRIDAY AFTERNOON. WHILE THE FRONT MAKES IT THROUGH THE STATE BY EARLY SATURDAY MORNING...THE UPPER TROUGH IS EXPECTED TO HANG AROUND UNTIL SATURDAY AFTERNOON. THE COLD FRONT LOOKS SIMILARLY STRONG TO THE ONE YESTERDAY...AND IS EXPECTED TO DROP MAXES TO ABOUT 10F UNDER CLIMO WITH THE CLOUD COVER. HOWEVER...RAPID WARMING AND DRYING IS EXPECTED SUNDAY AS HIGH PRESSURE DEVELOPS OVER THE FORECAST AREA...ALLOWING MAXES TO WARM TO VALUES AT OR ABOVE CLIMO ONCE AGAIN. NO UPDATES EXPECTED TO THE FORECAST THIS MORNING. && .AVIATION...EST WINDS AT SLC TERMINAL THIS MORNING ARE EXPECTED TO TURN MORE NORTHERLY THROUGHOUT THE DAY. OTHERWISE...VFR CONDITIONS AND CEILINGS ABOVE 7000FT AGL WILL PREVAIL FOR TODAY. && .FIRE WEATHER...A STABLE AIRMASS WITH GENERALLY LIGHT WINDS WILL SETTLE INTO THE AREA THIS AFTERNOON. A DRIER WESTERLY FLOW WILL DEVELOP OVER SOUTHERN UTAH FRIDAY AHEAD OF A COLD FRONT. WINDY CONDITIONS WILL RESULT WITH RELATIVE HUMIDITY EXPECTED TO DROP TO 10 TO 15 PERCENT. THIS SYSTEM LOOKS TO BE DRIER AND FURTHER NORTH THAN YESTERDAYS SYSTEM...SO CRITICAL FIRE WEATHER CONDITIONS APPEAR TO BE MORE LIKELY THAN YESTERDAY. WILL LOOK AT THE MOST RECENT MODEL RUNS TODAY TO DETERMINE WHETHER THE FIRE WEATHER WATCH FOR ZONES 439 AND 440 SHOULD BE UPGRADED TO A RED FLAG WARNING DURING THIS SHIFT. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FIRE WEATHER WATCH FROM 2 PM FRIDAY TO 9 PM FRIDAY FOR UTAH FIRE WEATHER ZONES 439 AND 440. WY...NONE. && PUBLIC...TRAPHAGAN AVIATION/FIRE WX...SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, May 8, 4:03 AM MDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 403 AM MDT THU MAY 8 2008 UTZ001>016-019>021-517-518-WYZ021-091100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 403 AM MDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DECREASE THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER COLD FRONT WILL BRING STRONG SOUTHWEST WINDS AND A THREAT OF HAZARDOUS FIRE WEATHER CONDITIONS ON FRIDAY TO SOUTHERN UTAH WHERE FUELS ARE CRITICALLY DRY. THE FRONT WILL ALSO BRING A THREAT OF STRONG THUNDERSTORMS TO NORTHERN AND CENTRAL UTAH FRIDAY AFTERNOON. COOL UNSETTLED CONDITIONS WILL PERSIST SATURDAY. THE NEXT STORM SYSTEM WILL APPROACH FOR MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:24 AM MDT | Fire Weather Watch | SLC | 11 hr | |
| May 8, 12:30 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane, San Juan | 30 min |
Nearby
Red Flag Warnings in Utah, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.